Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 22, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Mar 28, 2021, 3:24 PM EDT. It took effect at Mar 29, 2021, 3:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2021, 3:24 PM EDT (19:24 UTC)
- In effect from
- Mar 29, 2021, 3:00 AM EDT
- Expired
- Mar 29, 2021, 10:17 AM EDT
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
689 WHUS72 KJAX 281924 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 324 PM EDT Sun Mar 28 2021 AMZ470-472-290330- /O.NEW.KJAX.SC.Y.0022.210329T0900Z-210329T1600Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 324 PM EDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO NOON EDT MONDAY... * WHAT...North winds 20 knots with gusts up to 30 knots expected. * WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM and Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM. * WHEN...From 5 AM to noon EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
330 WHUS72 KJAX 281947 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 347 PM EDT Sun Mar 28 2021 AMZ470-472-290900- /O.CON.KJAX.SC.Y.0022.210329T0900Z-210329T1600Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 347 PM EDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO NOON EDT MONDAY... * WHAT...Northeast winds 20 knots with gusts up to 30 knots expected. * WHERE...Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM and Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM. * WHEN...From 5 AM to noon EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
177 WHUS72 KJAX 290651 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 251 AM EDT Mon Mar 29 2021 AMZ474-291600- /O.EXB.KJAX.SC.Y.0022.210329T0700Z-210329T1600Z/ Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 251 AM EDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WHAT...North winds around 20 knots, becoming Northeast this morning. * WHERE...Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ470-472-291600- /O.EXT.KJAX.SC.Y.0022.210329T0700Z-210329T1600Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 251 AM EDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WHAT...North winds around 20 knots, becoming Northeast this morning. * WHERE...Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM and Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
218 WHUS72 KJAX 291417 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 1017 AM EDT Mon Mar 29 2021 AMZ470-472-474-291530- /O.CAN.KJAX.SC.Y.0022.000000T0000Z-210329T1600Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 1017 AM EDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 1:47 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 28, 1:47 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 147 PM EDT Sun Mar 28 2021 .AVIATION... [Through 18Z Monday] VFR conditions will prevail at the regional terminals through at least 00Z. South-southwesterly surface winds will remain sustained at 15-20 knots with occasional gusts to 25-30 knots at the inland terminals through around 22Z, with south-southwesterly winds sustained around 15 knots at the coastal terminals. Showers and possibly a thunderstorm should approach the SSI terminal after 00Z, bringing MVFR conditions to the terminal through around 02Z. Confidence was not high enough to include VCTS at this time. Showers may approach the Duval County terminals after 02Z. Northwesterly winds around 10 knots are expected in the wake of a cold front after 03Z. Winds will then shift to north- northeasterly at 5-10 knots after 07Z. Northeasterly surface winds will then strengthen to 10-15 knots at the coastal terminals after 14Z Monday, with ceilings lowering to around 3,500 feet. Sustained northeasterly winds will increase to around 10 knots at the inland terminals towards 15Z. && .PREV DISCUSSION [1105 AM EDT]... .NEAR TERM [Today Through Tonight]... Surface high pressure ridge is over the central FL peninsula with light southerly flow over the region at this time. A cold front is over the TN valley into southeast TX. Mostly clear to partly cloudy skies over the region early this morning, with most of the clouds over the nrn zones where considerable clouds are noted. Unlike yesterday, our flow is more southerly in the low levels so most of any low stratus is to our west, making the chances for early morning low stratus and fog potential much lower than Saturday morning. Dewpoints also mixed out to near 60, so it should prove difficult to achieve dense fog in our area. For today, the low level ridge over central FL will drop further south as the cold front pushes southeast. A pocket of slightly drier air will move into our region this morning and early afternoon before the arrival of the front, so any precip is expected to be with the front itself late aftn and tonight. Breezy southwest flow will begin by mid morning and continue into the aftn. Going with south-southwest winds near 15-20 mph with a few gusts around 30 mph. This should once again boost our temps to the mid 80s to close to 90 again, and now all the way to the Atlantic coast since the sea breeze will be pinned at the coast or just offshore. New record highs possible, mainly for SSI, AMG, and CRG. Prior records: SSI, 85 (2017), AMG, 87 (2020), and CRG, 90 (2020). Timing out the precip shows convective activity (shower and a thunderstorm or two) moving into our northwest zones by around 5 PM and afterward. Tonight, after 6 PM, the cold front, oriented southwest to northeast, will be pushing fairly quickly into the southeast GA zones, accompanied by a line of showers and potentially a couple of thunderstorms. Instabilty not too impressive but narrow window of opportunity for lightning with this activity and some gusty winds. With good push of high pressure behind the front, it should continue to push southward overnight and then south of the forecast area by 6 AM Monday. The line of relatively shallow convection with the front is expected to diminish after midnight. Cooler air arrives after fropa, with low temps in the lower 50s north zones and near 60 south zones. Most of the area becomes mostly cloudy due to surge of moisture with the front. .SHORT TERM [Monday Through Wednesday]... Frontal boundary will stall just to the south Monday morning, as high pressure builds to the north then northeast through the day. As the high builds more toward the northeast, a weak coastal trough will develop, providing for elevated winds at the coast. Models have trended much weaker with the expected coastal trough, and at this point Monday looks to stay dry. High pressure remains to the northeast Monday night, as coastal trough gets a little stronger. The frontal zone to the south will lift back north across forecast area Monday night through Tuesday, with the high building more toward the northeast then east Tuesday. Precipitation chances associated with this boundary, with greatest chance Tuesday. The boundary will lift to the north Wednesday as high pressure builds to the east. A cold front will approach from the northwest late Wednesday. Precipitation chances will be greatest in the afternoon across interior counties. Northeast flow pattern on Monday will keep temperatures below average over eastern counties, but further inland will be closer to average. Temperatures will recover back to near or little above average Tuesday, depending on the extent of the cloud and shower coverage. Well above normal readings expected for Wednesday. .LONG TERM [Wednesday night through Saturday]... Cold front is expected to weaken as it moves southeast across forecast area Wednesday night, but precipitation chances continue. High pressure will build from the northwest Thursday into Friday, then just to the north or overhead Saturday, leading to a period of dry weather with mainly clear skies. Cold advection behind the front will push temperatures below normal Thursday. Despite expected sunshine, well below normal temperatures anticipated for Friday and Saturday, especially near the coast due to northeast flow. Night time lows will transition from a little above normal Wednesday night, to below for Thursday night and Friday night, with lows in the mid to upper 30s becoming common over SE GA. Looks like too much wind for frost Thursday night, but could become an issue interior SE GA Friday night. The strength and position of the high will be important late in this period. If the high settles more overhead, the colder air could spread further south especially Friday night. .MARINE... South-southwesterly winds will strengthen late this morning and this afternoon ahead of a cold front that is entering the southeastern states. Small Craft should exercise Caution over the near shore and offshore waters, where wind speeds of 15-20 knots and choppy 3-5 foot seas are expected. This front will cross our local waters this evening, accompanied by a few showers. A brief surge of north-northwesterly winds is expected overnight in the immediate wake of the frontal passage, and these winds will shift to north-northeasterly by sunrise on Monday. High pressure will build over the Tennessee Valley in the wake of the cold frontal passage overnight and will shift eastward off the Carolina coast by Monday evening. Breezy northeasterly winds will prevail on Monday and Monday evening as the frontal boundary stalls over central Florida and then returns northward through our waters by late Monday night and Tuesday, accompanied by increasing chances for showers and a few thunderstorms and Caution level wind speeds both near shore and offshore. Onshore winds will weaken late Monday night and Tuesday. Southerly winds will then develop and gradually strengthen on Wednesday ahead of a stronger cold front that will be entering the southeastern states. This front will cross our local waters by early Thursday morning, followed by strong north and then northeasterly winds late this week. Rip Currents: A lingering easterly ocean swell will combine with a southerly long shore current to create a low-end moderate rip current risk at area beaches this afternoon. Strengthening northeasterly winds will result in a higher-end moderate risk at area beaches on Monday. .FIRE WEATHER... Strong south-southwesterly surface and transport winds will create high dispersion values area-wide this afternoon. Hot temperatures will result in minimum relative humidity values falling to around 35 percent all the way to the I-95 corridor. Breezy northeasterly surface and transport winds are expected on Monday, with gusty conditions developing at coastal locations by the mid to late morning hours. .HYDROLOGY... Minor flooding will continue through most of the upcoming week along the lower Satilla River. && .PRELIMINARY POINT TEMPS/POPS... AMG 51 73 53 76 62 / 70 0 40 50 10 SSI 57 67 58 74 65 / 50 0 50 50 10 JAX 59 70 58 78 65 / 30 0 40 40 10 SGJ 61 69 61 77 66 / 30 10 30 30 10 GNV 59 76 58 83 63 / 20 10 20 40 10 OCF 63 79 61 86 66 / 20 0 10 40 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:16 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee, Jeff Davis | 44 min |
| Mar 28, 6:37 PM EDT | Special Weather Statement | JAX | Bacon, Coffee, Jeff Davis | 38 min |
| Mar 28, 7:06 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis, Wayne | 39 min |
| Mar 28, 7:11 PM EDT | Special Weather Statement | JAX | Atkinson | 49 min |
| Mar 28, 7:39 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 24 min |
| Mar 28, 7:57 PM EDT | Special Weather Statement | JAX | Atkinson, Clinch, Pierce, Ware | 48 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.